Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 5, 2023, 2:04 PM MST for Mohave County, Arizona. It took effect at Jul 6, 2023, 11:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2023, 2:04 PM MST (21:04 UTC)
- In effect from
- Jul 6, 2023, 11:00 AM MST
- Expired
- Jul 7, 2023, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4142 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS85 KVEF 052104 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 204 PM PDT Wed Jul 5 2023 ...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE COUNTY... AZZ102-061100- /O.UPG.KVEF.FW.A.0001.230706T1800Z-230707T0300Z/ /O.NEW.KVEF.FW.W.0001.230706T1800Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 204 PM MST Wed Jul 5 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE COUNTY. The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Thursday to 8 PM MST Friday. The Fire Weather Watch is no longer in effect. * TIMING...11 am Thursday until 8 pm MST Friday. * WIND...South to southwest wind 20 to 30 mph with gusts approaching 40 mph both days. Winds will subside during the overnight hours. * HUMIDITY...Minimum humidity values 5 to 10 percent with overnight recovery of only 10 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
589 WWUS85 KVEF 060852 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 AM PDT Thu Jul 6 2023 ...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE COUNTY... AZZ102-062300- /O.CON.KVEF.FW.W.0001.230706T1800Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 152 AM MST Thu Jul 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 102 IN MOHAVE COUNTY... * TIMING...11 am Thursday until 8 pm MST Friday. * WIND...South to southwest wind 20 to 25 mph with gusts up to 40 mph both afternoons. Winds will subside during the overnight hours. * HUMIDITY...Minimum humidity values 5 to 10 percent with poor overnight recovery to only 10 to 20 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is highly discouraged. Area fuels are near or at critical dryness levels further contributing to the high risk of fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
808 WWUS85 KVEF 062014 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 114 PM PDT Thu Jul 6 2023 ...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE COUNTY... AZZ102-071000- /O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 114 PM MST Thu Jul 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 102 IN MOHAVE COUNTY... * TIMING...Until 8 pm MST Friday. * WIND...South to southwest wind 20 to 25 mph with gusts up to 40 mph both afternoons. Winds will subside during the overnight hours. * HUMIDITY...Minimum humidity values 5 to 10 percent with poor overnight recovery to only 10 to 20 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is highly discouraged. Area fuels are near or at critical dryness levels further contributing to the high risk of fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
940 WWUS85 KVEF 071002 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 302 AM PDT Fri Jul 7 2023 ...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... AZZ102-071815- /O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 302 AM MST Fri Jul 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Until 8 pm MST this evening. * WIND...South to southwest wind 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum humidity values 5 to 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is highly discouraged. Area fuels are near or at critical dryness levels further contributing to the high risk of fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
660 WWUS85 KVEF 071720 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1020 AM PDT Fri Jul 7 2023 ...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... AZZ102-080300- /O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 1020 AM MST Fri Jul 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Until 8 pm MST this evening. * WIND...South to southwest wind 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum humidity values 5 to 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is highly discouraged. Area fuels are near or at critical dryness levels further contributing to the high risk of fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
601 WWUS85 KVEF 072126 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 226 PM PDT Fri Jul 7 2023 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY... AZZ102-081100- /O.NEW.KVEF.FW.A.0002.230709T1800Z-230710T0300Z/ /O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/ Northwest Deserts/Northwest Plateau- 226 PM MST Fri Jul 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * TIMING...Until 8 pm MST this evening. * WIND...South to southwest wind 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is highly discouraged. Area fuels are near or at critical dryness levels further contributing to the high risk of fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ AZZ101-NVZ462-465-466-081100- /O.NEW.KVEF.FW.A.0002.230709T1800Z-230710T0300Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 226 PM PDT Fri Jul 7 2023 /226 PM MST Fri Jul 7 2023/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR PARTS OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FOR STRONG WINDS WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...11 am until 8 pm PDT/MST Sunday. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 1:03 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 5, 1:03 PM MST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 103 PM PDT Wed Jul 5 2023 .SYNOPSIS...Seasonably warm temperatures and daily breezes in the afternoon and evening can be expected through the weekend. The hot and dry conditions will be favorable for enhanced fire danger, especially in northwest Arizona. A warming trend is expected next week with continued dry conditions likely. && .DISCUSSION...Through next Wednesday. Dry with seasonable temperatures will take us into the weekend. Main concern for Thursday and Friday will be the increase in winds, especially across northwest Arizona and the western Mojave Desert of San Bernardino County. Those areas will see gusts approaching 40 mph, rest of the area should see winds peak out around 35 mph. Strong ridge building back west next week will once again crank our temperatures up. Highs for Harry Reid Intl Airport will probably be around 110-112 degrees, while lower Colorado River Valley and Death Valley NP will range between 116-122 degrees. Consideration for excessive heat products likely needed Tuesday onward as major heatrisk coverage expands. && .FIRE WEATHER...The combination of curing fuels, gusty winds, and low RH will create critical fire weather conditions in northwest Arizona. The Fire Weather Watch for northwest Arizona has been upgraded to a Red Flag Warning for Thursday and Friday. Dry conditions with afternoon min RH values in the 5-15 percent range can be expected daily through the weekend. Breezy southwest winds will surface each day, strongest across the western Mojave Desert and northwest Arizona. && .AVIATION...For Harry Reid...East-southeast wind favored the rest of this afternoon into the evening hours. Can not rule out some gusts of 15-20 knots. More southerly wind overnight as gusts drop off after sunset. There should be a period of light and variable wind early Thursday morning before more sustained and gusty south- southwest winds develop throughout the late morning and afternoon hours. For the rest of southern Nevada, northwest Arizona and southeast California...Winds at the remaining Las Vegas Valley TAF sites and the Colorado River Valley TAF sites will favor a more southerly component each afternoon and evening with gusts 15-25 knots, before going light and variable in the overnight hours. Southerly wind at KBIH with 15-20 knot afternoon wind gusts, becoming light northwest overnight. KDAG will favor a more westerly direction with 10-15 knot sustained winds gusting to 20-25 knots during the afternoon and evening hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.